Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Wichita, KS

April 7, 2015Neosho County, Wilson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2015, 9:29 PM CDT for Neosho County, Wilson County, Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2015, 9:29 PM CDT (02:29 UTC)
Expired
Apr 7, 2015, 10:15 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
80.0 mph

Counties Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 147 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:58 PM CDTHAIL 14 E Altoona, KS
Apr 7, 10:00 PM CDTHAIL 0.51 S Earlton, KS
Apr 7, 10:09 PM CDTHAIL 1.25Neodesha, KSREPORT VIA SOCIAL MEDIA OF QUARTER TO HALF DOLLAR SIZE HAIL.
Apr 7, 10:16 PM CDTHAIL 12 S Thayer, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 8:24 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS53 KICT 080229
SVRICT
KSC133-205-080315-
/O.NEW.KICT.SV.W.0024.150408T0229Z-150408T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
929 PM CDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1015 PM CDT

* AT 929 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTOONA...OR
  NEAR NEODESHA...MOVING EAST AT 25 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL 
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE 
           DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...NEODESHA...ERIE...THAYER...ALTOONA...GALESBURG...EARLTON
  AND LAKE PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3741 9573 3761 9575 3766 9524 3739 9525
TIME...MOT...LOC 0229Z 268DEG 20KT 3752 9565 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH

$$

DARMOFAL
3 follow-up statements
903 
WWUS53 KICT 080243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT TUE APR 7 2015

KSC133-205-080315-
/O.CON.KICT.SV.W.0024.000000T0000Z-150408T0315Z/
WILSON KS-NEOSHO KS-
943 PM CDT TUE APR 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WILSON AND WESTERN NEOSHO COUNTIES...

AT 943 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...OR 9
MILES NORTHEAST OF NEODESHA...MOVING EAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
CHANUTE...NEODESHA...ERIE...THAYER...ALTOONA...GALESBURG...EARLTON
AND LAKE PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3741 9571 3761 9571 3766 9524 3739 9525
TIME...MOT...LOC 0243Z 268DEG 20KT 3752 9555 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH

$$

DARMOFAL
193 
WWUS53 KICT 080252
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT TUE APR 7 2015

KSC133-205-080315-
/O.CON.KICT.SV.W.0024.000000T0000Z-150408T0315Z/
WILSON KS-NEOSHO KS-
952 PM CDT TUE APR 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WILSON AND WESTERN NEOSHO COUNTIES...

AT 952 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTOONA...OR 7
MILES NORTHEAST OF NEODESHA...MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHANUTE...NEODESHA...ERIE...THAYER...ALTOONA...GALESBURG...EARLTON
AND LAKE PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3741 9571 3761 9571 3766 9524 3739 9525
TIME...MOT...LOC 0252Z 273DEG 21KT 3749 9558 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

DARMOFAL
981 
WWUS53 KICT 080302
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT TUE APR 7 2015

KSC133-205-080315-
/O.CON.KICT.SV.W.0024.000000T0000Z-150408T0315Z/
WILSON KS-NEOSHO KS-
1002 PM CDT TUE APR 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN WILSON AND SOUTHWESTERN NEOSHO COUNTIES...

AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...OR 8
MILES EAST OF NEODESHA...MOVING EAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NEODESHA...ERIE...THAYER...ALTOONA...GALESBURG...EARLTON AND LAKE
PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3741 9571 3758 9565 3761 9524 3739 9525
TIME...MOT...LOC 0302Z 283DEG 27KT 3746 9554 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:49 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 6:49 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE APR 7 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 323 PM CDT TUE APR 7 2015

THIS EVENING-TONIGHT: WEAK LOW PRESSURE AREA IS CURRENTLY OVER
EASTERN KS AT THIS TIME...WITH A WEAK COLD FRONT PUSHING INTO
AREAS JUST OF THE EAST OF THE FLINT HILLS IN SE KS. A VERY
UNSTABLE AIRMASS IS IN PLACE AHEAD OF THIS BOUNDARY WITH SBCAPE
VALUES OF 3500-400 J/KG. MOST OF SOUTHEAST KS IS BECOMING
UNCAPPED....SO THINK SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THIS AREA THIS EVENING BY AROUND 23- 24Z. WITH UNSTABLE AIRMASS IN
PLACE AND BULK SHEAR VALUES AROUND 40 KTS...THINK A FEW SUPERCELLS
WILL BE POSSIBLE ACROSS SE KS THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN CONCERN. THINK THE TORNADO THREAT APPEARS
TO DIMINISHING RAPIDLY AS SURFACE WINDS REMAIN OUT OF THE
SW...WITH BETTER 0-1KM SHEAR PUSHING INTO SW MO.

AS THE LOW LEVEL JET INCREASES ALONG THE KS/OK BORDER LATE THIS
EVENING AND OVERNIGHT...THINK STORMS WILL ZIPPER BACK SW ALONG THE
FRONTAL BOUNDARY AS IT PUSHES OR STALLS OVER SOUTHERN KS.  COULD SEE
SOME STORMS AS FAR BACK WEST AS I-35. COULD SEE SOME ELEVATED SEVERE
STORMS WITH THIS CONVECTION...WITH LARGE HAIL THE MAIN CONCERN.

WEDNESDAY: FOCUS QUICKLY TURNS TO TOMORROW AS STALLED BOUNDARY
COMES BACK QUICKLY TO THE NORTH AS A WARM FRONT...AS SW FLOW ALOFT
KEEPS MOST OF THE AREA IN STRONG LOW LEVEL MOISTURE RETURN. THIS
MOISTURE RETURN WILL INITIALLY LEAD TO A MORNING DRIZZLE CHANCE
FOR MOST AREAS. SO A RATHER CLOUDY AND DRIZZLY MORNING.

WARM FRONT WILL CONTINUE TO MOVE TO THE NORTH FOR THE DAYTIME
HOURS...STALLING OVER CENTRAL KS...WITH A DRYLINE EXPECTED TO PUSH
EAST ACROSS SW KS INTO SOUTH CENTRAL KS FOR WED AFTERNOON.  SOME
MODEL DIFFERENCES ON THE PLACEMENT OF THE DRYLINE...BUT EXPECT IT TO
BE GENERALLY LOCATED FROM GREAT BEND TO ANTHONY.

STILL LOOKING AT A SIGNIFICANT SEVERE WEATHER EVENT FOR PORTIONS OF
SOUTH CENTRAL KANSAS FOR WED AFTERNOON INTO WED EVENING...AS BULGE
IN THE DRYLINE PUSHES INTO AREAS JUST TO THE WEST OF THE KICT AND
KHUT METRO AREAS. INITIAL SHORTWAVE PUSHES OUT INTO THE PLAINS FOR
THE EARLY AFTERNOON HOURS WED WHICH WILL HELP STORMS DEVELOP.  BULK
SHEAR OF 45-50 KTS AND MLCAPE VALUES OF 2200-2500 J/KG SUGGESTS ANY
STORM THAT DEVELOPS WILL RAPIDLY BECOME SEVERE. NOT EXPECTING STORMS
TO BE WIDESPREAD...WITH MORE DISCRETE/ISOLATED SUPERCELLS. BUT
CERTAINLY THINK THERE IS A SIGNIFICANT THREAT OF VERY LARGE HAIL OF
2 INCHES OR GREATER AND DAMAGING STRAIGHT WINDS.  0-3KM SHEAR ALSO
SUGGESTS A TORNADO THREAT...ESPECIALLY AS LOW LEVEL JET INCREASES
AND SURFACE WINDS VEER SOME FORM THE SOUTH TO SOUTHEAST BY AROUND 23-
24Z.  0-8KM SHEAR SUGGESTS ANY TORNADO THAT DEVELOPS...MAY END UP
STAYING ON THE GROUND FOR AWHILE...WITH A POSSIBLE STRONG TORNADO.

THINK AREAS ACROSS CENTRAL KS MAY STAY NORTH OF THE WARM
FRONT...WHICH MAY LEAD TO AN ELEVATED STORM OR TWO CAPABLE OF
PRODUCING LARGE HAIL...OTHERWISE MAINLY SOME OFF AND ON
SHOWERS/STORMS FOR WED EVENING.

STORMS WILL TRACK EAST WED NIGHT AND AFFECT AREAS EAST OF INTERSTATE
135. THE UPPER SHORTWAVE WILL QUICKLY PUSH EAST AND WILL BE OVER
WESTERN IA BY THU EVENING. THIS WILL ALLOW THE FRONT TO QUICKLY
SLIDE EAST WITH ONLY SE KS HAVING A SHOT AT STORMS THU MORNING.

THURSDAY: SOME UNCERTAINTY ON HOW THU WILL PLAY OUT...AS SOME
LINGERING MORNING CONVECTION WILL STILL BE AROUND ON THU. BUT MOST
AREAS WEST OF THE KS TURNPIKE WILL SEE A NICE DAY WITH DRIER AIR
MOVING INTO THE AREA. COULD SEE A LINGERING CHANCE OF SHOWERS AND
THUNDERSTORMS OVER SOUTHEAST KS ON THU...BUT THINK CHANCE WILL BE
SHORT LIVED...AS FRONTAL BOUNDARY PUSHES RAPIDLY SOUTHEAST OF THE
FORECAST AREA BY THU AFTERNOON INTO THU EVENING.

FRIDAY: EXPECT PLEASANT WEATHER FOR FRI...AS A LARGE RIDGE OF
HIGH PRESSURE MOVES ACROSS THE PLAINS WITH SEASONAL TEMPS.

KETCHAM

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 323 PM CDT TUE APR 7 2015

ZONAL FLOW WILL ALLOW THE LOW LEVEL MOISTURE TO BEGIN STREAMING BACK
TO THE NORTH LATE FRI NIGHT INTO SAT.  THIS INCREASED LOW LEVEL
MOISTURE AND ISENTROPIC LIFT WILL LEAD TO INCREASED CHANCES OF
SHOWERS AND THUNDERSTORMS OVER WRN KS LATE FRI NIGHT...WITH SOME OF
THE CONVECTION POSSIBLY SPILLING INTO CENTRAL KS BY SAT MORNING.

THE LOW LEVEL MOISTURE AND INCREASED ISENTROPIC LIFT LOOKS TO SHIFT
EAST OVER THE ENTIRE FORECAST AREA FOR THE DAYTIME HOURS SAT.  THIS
WILL LEAD TO A RATHER RAINY/STORMY DAY FOR SAT AS THETA-E ADVECTION
KEEP SCATTERED SHOWERS AND SOME STORMS AROUND.  THINK ANY SEVERE
CHANCES ON SAT WILL STAY SOUTHWEST OF THE AREA IN WRN OK.

PATTERN STARTS TO LOOK MORE INTERESTING FOR SUN AS A LOW PRESSURE
AREA DEVELOPS OVER SW KS...WITH COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE AVAILABLE ACROSS MOST OF THE FORECAST AREA FOR SUN
AFTERNOON. CERTAINLY LOOKS LIKE ANOTHER SEVERE WEATHER CHANCE FOR
SUN AFTERNOON/EVENING.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 635 PM CDT TUE APR 7 2015

IFR/LIFR POST-FRONTAL STRATUS WILL CONTINUE TO DEVELOP SOUTHWARD
OVER CENTRAL KANSAS THIS EVENING WHILE ARRIVING OVER SOUTH CENTRAL
KANSAS MAINLY AFTER MIDNIGHT. FURTHER SOUTH AND EAST...WIDELY
SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG A STATIONARY
FRONTAL BOUNDARY. THIS ACTIVITY WILL QUICKLY BECOME SEVERE
POSSIBLY IMPACTING KCNU THROUGH THE EVENING HOURS. THERE IS ALSO
SOME CONCERN THAT ELEVATED THUNDERSTORM ACTIVITY WILL DEVELOP
ACROSS SOUTH CENTRAL KANSAS AFTER 03-05Z ALONG THE NOSE OF A LLJ.
THIS ACTIVITY IS MORE UNCERTAIN. LOW CIGS MAY LINGER THROUGH THE
MORNING HOURS BEFORE MIXING OUT FROM WEST TO EAST. ANOTHER ROUND
OF SEVERE STORMS IS BECOMING MORE LIKELY ACROSS SOUTH CENTRAL
KANSAS WEDNESDAY EVENING.

&&

.FIRE WEATHER...
ISSUED AT 323 PM CDT TUE APR 7 2015

THE MOST CRITICAL FIRE WEATHER DAY THROUGH THIS FORECAST PACKAGE
LOOKS TO BE THURSDAY.

EVEN WITH RICH LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER WILL BE
IN PLACE ACROSS SOUTH CENTRAL AND PARTS OF SE KS WED DUE TO
STRONG SOUTH WINDS. WINDS WILL FLIP AROUND TO THE WEST AND
NORTHWEST ON THU AT SPEEDS IN THE 20-30 MPH RANGE BY AFTERNOON
HOURS. RH'S THU AFTERNOON WILL BE IN THE 30-40% RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  84  55  71 /  20  30  30  10
HUTCHINSON      52  80  51  68 /  10  30  20  10
NEWTON          55  81  53  68 /  10  30  30  10
ELDORADO        59  82  59  70 /  20  30  40  10
WINFIELD-KWLD   63  83  60  74 /  50  30  30  10
RUSSELL         46  70  47  64 /  10  20  20  20
GREAT BEND      47  74  47  65 /  10  20  10  10
SALINA          49  73  50  65 /  10  30  30  20
MCPHERSON       51  77  50  67 /  10  30  30  10
COFFEYVILLE     65  81  65  77 /  50  30  40  30
CHANUTE         63  80  64  75 /  40  30  50  30
IOLA            61  79  63  75 /  40  40  50  30
PARSONS-KPPF    65  81  64  76 /  50  30  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 7, 8:30 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT TUE APR 7 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
830 PM CDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS WITH VERY LARGE HAIL...POSSIBLY EXCEEDING BASEBALL
SIZE AND DAMAGING WINDS WILL IMPACT PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST THIS EVENING AND TONIGHT. THE MOST INTENSE STORMS
ARE EXPECTED TO REMAIN EAST OF THE KANSAS TURNPIKE ALTHOUGH A
FEW STORMS WITH LARGE HAIL MAY IMPACT PORTIONS OF SOUTH CENTRAL
KANSAS NEAR THE OKLAHOMA STATE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE STORMS APPEAR LIKELY WEDNESDAY AFTERNOON AND EVENING FOR
SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE STORMS ARE NOT EXPECTED
TO BE WIDESPREAD...ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL
TO PRODUCE BASEBALL OR GREATER SIZE HAIL...75 MPH WINDS AND
TORNADOES.

VERY HIGH FIRE DANGER WILL BE IN PLACE WEDNESDAY AFTERNOON OVER
SOUTH CENTRAL KANSAS AND AREA WIDE ON THURSDAY.

THUNDERSTORMS WILL RE ENTER THE FORECAST FOR THE WEEKEND AND
CONTINUE INTO THE START OF THE WORK WEEK. STRONG TO SEVERE STORMS
LOOK POSSIBLE AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 7, 8:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             1 S ALTOONA             37.51N 95.66W
04/07/2015  M1.00 INCH       WILSON             KS   TRAINED SPOTTER

&&

MWM
Special weather statement, Apr 7, 8:49 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT TUE APR 7 2015

KSZ072-080200-
ALLEN KS-
849 PM CDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 900 PM CDT

* AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR KINCAID...OR 11 MILES NORTHEAST
  OF LA HARPE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MORAN AND MILDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3789 9518 3803 9522 3804 9522 3804 9508
      3790 9508
TIME...MOT...LOC 0147Z 259DEG 19KT 3800 9512

DARMOFAL
Local storm report, Apr 7, 8:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             ALTOONA                 37.53N 95.66W
04/07/2015  M1.00 INCH       WILSON             KS   TRAINED SPOTTER

&&

MWM
Local storm report, Apr 7, 9:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 N NEODESHA            37.47N 95.68W
04/07/2015  U75 MPH          WILSON             KS   PUBLIC

&&

MWM
Local storm report, Apr 7, 9:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             3 E ALTOONA             37.53N 95.61W
04/07/2015  M1.25 INCH       WILSON             KS   BROADCAST MEDIA

&&

MWM
Local storm report, Apr 7, 9:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TORNADO          5 NE NEODESHA           37.47N 95.62W
04/07/2015                   WILSON             KS   PUBLIC

            BRIEF TORNADO OBSERVED

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:33 PM CDTSpecial Weather StatementICTWilson27 min
Apr 7, 8:43 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson47 min
Apr 7, 8:49 PM CDTSpecial Weather StatementICTAllen11 min
Apr 7, 9:02 PM CDTTornado WarningICTNeosho, Wilson28 min
Apr 7, 9:38 PM CDTSpecial Weather StatementICTAllen22 min
Apr 7, 10:04 PM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Apr 7, 10:16 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson29 min
Apr 7, 10:45 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson30 min
Apr 7, 11:14 PM CDTTornado WarningICTLabette, Montgomery31 min
Apr 7, 11:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson49 min
Apr 8, 12:25 AM CDTSevere Thunderstorm WarningICTLabette50 min
Apr 8, 12:29 AM CDTAreal Flood WarningICTLabette5 hr
Apr 8, 5:09 AM CDTSpecial Weather StatementICTNeosho36 min
Apr 8, 5:17 AM CDTSevere Thunderstorm WarningICTAllen, Neosho28 min
Apr 8, 1:48 PM CDTSpecial Weather StatementICTChautauqua57 min
Apr 8, 1:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley49 min
Apr 8, 2:35 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson55 min
Apr 8, 3:06 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson39 min
Apr 8, 3:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
Apr 8, 3:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho21 min
Apr 8, 3:58 PM CDTSevere Thunderstorm WarningICTAllen17 min
Apr 8, 4:47 PM CDTSpecial Weather StatementICTChautauqua28 min
Apr 8, 5:05 PM CDTSpecial Weather StatementICTGreenwood25 min
Apr 8, 5:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Apr 8, 5:40 PM CDTSpecial Weather StatementICTKingman35 min
Apr 8, 5:50 PM CDTSevere Thunderstorm WarningICTKingman, Reno22 min
Apr 8, 6:00 PM CDTSpecial Weather StatementICTWilson30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.